This is a medication question so I'll brief recent medication changes for difficult child..(his next appointment with psychiatrist is Jan 12, or sometime that week- psychiatrist will not want a phone call before then.) Before Oct: Lithobid raised from 900 to 1200mg/day; depakote er remains at 500 mg/day; AP's had been tried prn but didn't work so that stopped; difficult child couldn't stand how ativan made him feel so that was only tried one weekend(prn) Oct: difficult child showing major signs of depression - psychiatrist says try adding celexa and increase depakote er to 750 mg/day to compensate for AD effects Nov: difficult child was physically ill- dr puts on allergy medss, zythromax, & allbuterol(mania risk); difficult child starts being irritable and aggressive and violent toward me so I stopped celexa and reduced depakote er back to 500 mg/day until physical medications were no longer needed; difficult child starts cutting Dec: difficult child no longer on physical medications; we saw psychiatrist and caught him up- psychiatrist says try celexa and depkote er increase again but change one at a time and change things very slowly so we can see if and what is triggering changes in difficult child- he said to change the depakote er first; I raise depakote er to 750 mg/day again; difficult child starts cutting more and insinuates suicide threat so I have him put in psychiatric hospital; psychiatric hospital starts difficult child on 25 mg Naltrexone/day for cutting and discharges difficult child- lithobid and depkote er stay as I had them; difficult child becomes aggressive and goes back to cutting within one week of discharge; I reduce depakote er back to 500 mg/day Several days after reducing depakote er, difficult child is cutting more and becomes violent toward me. That was this past Monday. Question 1) How long should it take for me to see if reducing the depakote back to 500 mg/day calms difficult child's aggression? I don't expect it to help with the cutting at this point because I think difficult child has a habit now- he's cutting words into his arm and is cutting more areas now. He won't let me see enough to tell just how bad it is. Question 2) psychiatrist said if the increase in depkote was causing the problem then lower it back (which is what I did) and start the celexa anyway. I'm leary about that but if the aggression stops and serious signs of depression are there, I will try it. How long should I wait before trying it? Do you think it is a mistake to try it at all? To clarify- we do have reason to believe that the increase in depkaote really could cause aggression in difficult child, based on his reaction when he was first put on it over a year ago and we tried titrating up to 750mg then. difficult child looked and sounded like a time bomb- not raging- but a calm time bomb which scared me so much that I immediately lowered the depakote to 500 mg/day. psychiatrist said he thought difficult child would probably handle the increase ok this year because he's been on it a while and he has grown.